Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest alternate over the counter medication for Losartan

Answered by
Dr.
Dr. Rini

Cardiologist

Practicing since :2010

Answered : 140 Questions

default
Posted on Sat, 4 Mar 2017 in Hypertension and Heart Disease
Question: I have been on Edarbi 80 Mg tablets for 6 years; and my prescription coverage has just dropped it. They are suggesting that I switch to either Losartan or Valsartan. I will talk to my Dr about this. My husband is on Valsartan and is doing well. Are these drugs in the same family as the Edarbi? I have gotten reactions to drugs such as Losinopril. It caused a rash. The same has happened to diuretics. What my question is; are theses two drugs close to the Edarbi; and do they commonly cause side effects. I have had no problem with the Edarbi.
doctor
Answered by Dr. Rini 39 minutes later
Brief Answer:
Details follows

Detailed Answer:
Hi, Welcome to HealthcareMagic,

Yes, Edarbi is Azilsartan which is AT 1 antagonist class of antihypertensive.
Yes, losartan; candesartan; azilsartan all belong to same class of medicines and have the same side effects.

However lisinopril is ACE inhibitor and side effects are different from Edarbi.

Let me know if there's any further queries.
Thanks!
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Rini 26 minutes later
Thank you so much for your time and help! I have tolerated Edarbi with no side effects. I also take 1 Amlodopine and 2 Labatalol and all works well. Our Dr. Prescribed the Diovan(Valsartan) for my husband; so he may have me try that.
Again,
thank you XXXXXXX Cheatham
YYYY@YYYY
doctor
Answered by Dr. Rini 0 minute later
Brief Answer:
You're Welcome

Detailed Answer:
You're most welcome!

Good luck


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Ace inhibitor

doctor1 MD

Hello, I am 40, male, non-smoker, 6ft tall and weighing 194lbs. I ve been losing weight for the past 5 months. In March I went to my cardiologist to have my heart checked. Since then I am on Lisinopril 20mg to control my bloodpressure. All the tests were fine. At the time of my doctors visit I was weighing 230lbs. So I dropped around 36 pounds in 5 months. Is that normal? Also, it doesn t stop. I keep losing weight. I changed my diet a little bit, but nothing radical though. Less soft drinks and deep fried food, other than that I have decent lunch and dinner. I don t have any pain or loss of appetite. My bowel movement is normal and stool color is light-brown to brown. Could Lisinopril be the cause of my weight loss? Also, I have anxiety and get very nervous with the slidest pain. Could anxiety also be a cause? Your thoughts and comments are more than welcome. Many thanks Michael

doctor1 MD

Took RX for Naproxen 500 2X day for 4 days for strained neck. On 5th day notices blood in stool and discontinued use. On 6th day some blood in stool. No other symptoms associated with this. Also take low-dose asprin and Lisinopril 5MG and Metoprolol ER 25 MG each morning. Can I expect this to subside. No such problem before starting the drug.

doctor1 MD

i m on 10mg amlodipine, 5mg bisoprolol and 10mg ramipril. Since last friday (13th) I woke up with a painful right foot. The only thing to change recently was the addition of ramipril, I havent taken it since thursday, should I continue or stop? Any idea what this is and will it pass?

doctor1 MD

Dear sir, My husband is Type 1 diabetic for the past 15 years and nephorotic for the past 3 years, he is 36 years old now. He is supposed to take ACE inhibitors for the proteinuria. But his body is reactive to ACE inhibitors. So he is not taking any of the drug to stop the worsening of the kidney function. His cretinine value keeps fluctutuating between 1.0 and 2.6. But his ckp in elevated. cholestrol and BP is high. In this past 3years after becoming a nephrotis he had loads of probems. He had fistulla and that was removed. He had bone TB on the rib. Then a small bit of rib was removed. Now he was alright. Every month we have been checking his cretinine value, hemoglobin level and everything. Things are going well. But suddenly i observed a bulge on his right chest which looks like a fibroid, but not yet confirmed we haven t consulted the doctor which we will do in couple of days. So what can we do for this, will that dissolve by taking medicines or only through sugery. If that is possible through surgery can we go for laser? Without taking ACE inhibitors how long his kidney work or Is there any other medicines or any other way to stop worsening his kidney condition, Please suggest me............. Why his cpk is always high? We checked with the neurologist, we took relevant test, The doctor said that he does not have any neurological problems......Doctor says his decease does not follow the pattern of normal diabetic nephropathy because, his creatinine values goes suddenly up like 3 and with in two months setteled down to 1.2 like that...... Is it associated with any other decease....... kindly tell me? If you need any medical records of him I am ready to send kindly guide us please................

doctor1 MD

Hi, I am 39 years old and recently i have seen fluctuations in my blood pressure values. I have got it checked for a week, they were fluctuating around 150/110, 140/100, 140/105 ...I do not have any previous health issues and not using any...

doctor1 MD

As part of a workup for moderate hypertension, presently well-controlled by drugs (see below) my bloodwork (which is otherwise normal, along with normal urinalysis and 24h urine) showed elevated plasma renin at 101 mg/L with an upright time of two...

doctor1 MD

Hi sir, mine LVEF is 30% to 35% what food I have to follow